MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA280300
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/21/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical devices: patient medications include but are not limited to: norvasc, cozaar, ativan, lipitor, prilosec, k-dur, klor-con, vitamin d, tylenol.Pma/510(k) #k172567.(b)(4).
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for an enlarging 5.5cm abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses.It was reported that post deployment of the devices when performing completion angiography using a gore® molding & occlusion balloon (mob) the aorta was ruptured at the origin of the left renal artery caused by suspected over inflation of the balloon.The patient was converted to open repair.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent endovascular treatment for an enlarging 5.5cm abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses.It was reported that post deployment of the devices a proximal type i endoleak was seen and a gore® aortic extender component was placed proximally.During angioplasty of the aortic extender component using a gore® molding & occlusion balloon (mob), increased extravasation was seen and angiography determined a rupture at the origin of the left renal artery due to suspected over inflation of the balloon.Reportedly due to the patient's short angulated neck coupled with calcification in the aortic neck; good seal was unable to be achieved.The physician converted to open repair wherein grafts were sewn in to reline the devices.Massive transfusion protocol was initiated for the patient who was transfused with 11 litres.The procedure was concluded with an "open" close for the patient, with a plan was to reintervene the next day and perform an ax femoral bypass.On (b)(6) 2020, the patient expired.The cause of death was not available.
 
Additional Manufacturer Narrative
B5,b6: additional/corrected information.G.5: p020004.G9: please note that this event was reported in medwatch #3007284313-2020-00014.Details of the event required a separate medwatch submission for the aortic extender component; as such this medwatch is being submitted.H6: code 213- a review of the manufacturing records for the device(s) verified that the lot(s) met all pre-release specifications.H.6.Code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, bleeding, surgical conversion, death.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PROFILE)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9618820
Report Number3013164176-2020-00007
Device Sequence Number13578858
Product Code MIH
UDI-Device Identifier00733132618781
UDI-Public00733132618781
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model NumberPLA280300
Device Catalogue NumberPLA280300
Device Lot Number20848510
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Other; Required Intervention;
Patient Age82 YR
Patient Weight69